Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 107, NWS St. Louis, MO

April 20, 2000Greene County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 20, 2000, 7:29 AM CDT for Greene County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2000, 7:29 AM CDT (12:29 UTC)
Expired
Apr 20, 2000, 8:15 AM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Greene County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 4:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS53 KLSX 201229
SVRSTL
ILC061-201315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
729 AM CDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHWESTERN ILLINOIS

* UNTIL 815 AM CDT

* AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR JERSEYVILLE... MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  CARROLLTON
  WRIGHTS
  ATHENSVILLE
  GREENFIELD

AT 722 AM...NICKEL SIZED HAIL WAS REPORTED AT FELDON IN JERSEY
COUNTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

MB/RP


&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:15 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Apr 20, 2:15 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT THU APR 20 2000

JET COUPLING FCST BY ETA AT 12Z TODAY WITH 90 KT H3 JET OVR N TX AND
100 KT JET OVR SE CANADA.  TREEMENDOUS DVRGC FCST ACRS E MO WITH
BULLSEYE OVR NRN IL.  AREA SLIDES OFF TO THE E BY NOON.  3 MODELS
ARE FAIRLY SMLR AT 500 AT NOON WITH CLOSED LOW OVR N CNTRL MO WITH
ETA FCSTG 150 M 12 HR HFC OVR NE OZARKS.  IMPRESSIVE SYNOPTIC SCALE
FRCG FCST ACRS AREA THIS MRNG ACRS AREA AS SYSTM ROLLS ACROSS.

MSAS DATA PST SVRL HRS INDICATES SFC MSTR CNVGC INCRG ACRS N AND
CNTRL MO WITH LI'S IN -2 TO -4 RANGE ACRS FCST AREA.  RDR LOOP SHOWS
LN OF STRNG TO SVR TSTMS ROLLG ACRS WRN MO ATTM WITH CELL ACRS CNTRL
MO WKNG. ETA FCSTS AXIS OF BEST INSTABILITY AT 12Z FM NE MO INTO THE
S CNTRL PTN.  WOULD EXPCT TSTMS TO KEEP ROLLG ALG THE RMNDR OF
TNGT.  BY 18Z, BEST INSTABILTY FCST ACRS IL WITH HUGE AREA OF -6
LI'S.  WITH SGNFNT PVA AND CAA DURG THE DAY, FWC WIND FCST LOOKS
RNSBL.

.STL...NONE

In the hours before

Special weather statement, Apr 20, 3:40 AM CDT, 3 hours 49 minutes before
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
201000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 AM CDT THU APR 20 2000

...THE TORNADO WATCH IS NO LONGER IN EFFECT FOR A LARGE PART OF
CENTRAL AND NORTHEAST MISSOURI AND SOUTHWEST ILLINOIS....

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES

IN MISSOURI - KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS...
PIKE...AUDRAIN...BOONE...CALLAWAY...MONTGOMERY...LINCOLN...WARREN...
MONITEAU...COLE...OSAGE...GASCONADE...AND FRANKLIN

IN ILLINOIS - ADAMS...BROWN...PIKE

STRONG TO SEVERE THUNDERSTORMS CONTINUE EARLY THIS MORNING ACROSS
MUCH OF CENTRAL AND EASTERN MISSOpURI WITH DAMAGING WINDS.  THE
THREAT OF TORNADOES HAS DIMINISHED ACROSS THE AREA.
Special weather statement, Apr 20, 4:27 AM CDT, 3 hours 2 minutes before
MOZ059-072-200945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT THU APR 20 2000
THE SEVERE THUNDERSTORM WARNINGS FOR CRAWFORD AND GASCONADE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 430 AM. THE STORMS HAVE MOVED
NORTHEAST OF THE AREA.

WDB
Special weather statement, Apr 20, 5:25 AM CDT, 2 hours 4 minutes before
MOZ042-049>051-059-201200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT THU APR 20 2000

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
CENTRAL MISSOURI...

THE SEVERE THUNDERSTORMS HAVE MOVED TO THE NORTHEAST OF THE AREA...
AND THE THREAT OF ADDITIONAL SEVERE WEATHER THIS MORNING HAS
DIMINISHED.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN MISSbOURI - AUDRAIN...CALLAWAY...OSAGE...MONTGOMERY...AND
GASCONADE
Special weather statement, Apr 20, 6:04 AM CDT, 1 hour 25 minutes before
ILZ079-098-102-MOZ052-060>065-072>075-084-085-099-201200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 AM CDT THU APR 20 2000

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR EAST AND
SOUTHEAST MISSOURI...

THE SEVERE THUNDERSTORMS HAVE MOVED TO THE NORTHEAST OF THE AREA...
AND THE THREAT OF ADDITIONAL SEVERE WEATHER THIS MORNING HAS
DIMINISHED.

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSOURI - LINCOLN...WARREN...ST CHARLES...ST LOUIS...
FRANKLIN...JEFFERSON AND THE CITY OF ST LOUIS

IN ILLINOIS...CALHOUN AND MONROE
Local storm report, Apr 20, 7:12 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 AM CDT THU APR 20 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 AM    CENTERTOWN                MO   WIND DAMAGE
04/20/00   COLE                           TREES DOWNED BLOCKING ROAD
                                          IN CENTERTOWN REPORTED BY
                                          SHERIFF

0346 AM    WESTPHALIA                MO   WIND DAMAGE
04/20/00   OSAGE                          TREES REPORTED DOWNED IN
                                          WESTPHAILIA REPORTED BY
                                          SHERIFF

0400 AM    FULTON                    MO   WIND DAMAGE
04/20/00   CALLAWAY                       POWER LINES AND LIMBS
                                          DOWNED IN
                                          FULTON REPORTED BY
                                          SHERIFF

0410 AM    OWENSVILLE                MO   WIND DAMAGE
04/20/00   GASCONADE                      TREES REPORTED DOWN IN AND
                                          NORTH OF OWENSVILLE
                                          BY SHERIFF

0430 AM    HERMANN                   MO   WIND DAMAGE
04/20/00   GASCONADE                      POWER LINES AND SEVERAL
                                          LARGE TREES DOWNED IN
                                          HERMANN AND MORRISON
                                          REPORTED BY EMS

0430 AM    NEW HAVEN                 MO   WIND DAMAGE
04/20/00   FRANKLIN                       TREES AND POWER LINES
                                          DOWNED IN NEW HAVEN
                                          REPORTED BY SHERIFF

0435 AM    BOWLING GREEN             MO   WIND DAMAGE
04/20/00   PIKE                           TREES DOWNED THROUGHOUT
                                          THE TOWN REPORTED BY
                                          COUNTY SHERIFF

0440 AM    LOUISIANA                 MO   WIND DAMAGE
04/20/00   PIKE                           SEVERAL TREES AND POWER
                                          LINES DOWNED BY
                                          COUNTY SHERIFF

0440 AM    WARRENTON                 MO   WIND DAMAGE
04/20/00   WARREN                         POWER LINES DOWNED
                                          THROUGHOUT THE TOWN
                                          REPORTED BY COUNTY
                                          SHERIFF

0440 AM    TROY                      MO   WIND DAMAGE
04/20/00   LINCOLN                        TREES AND POWER LINES
                                          DOWNED IN TROY REPORTED BY
                                          COUNTY SHERIFF

0440 AM    10 W TROY                 MO   WIND DAMAGE
04/20/00   LINCOLN                        TREES DOWNED NEAR HAWK
                                          POINT REPORTED BY
                                          COUNTY SHERIFF

0440 AM    WENTZVILLE                MO   WIND DAMAGE
04/20/00   ST CHARLES                     ROOF OF UTILITY SHED WAS
                                          BLOWN OFF ON WEST SIDE OF
                                          TOWN BY EMA

0445 AM    WENTZVILLE                MO   WIND DAMAGE
04/20/00   ST CHARLES                     TREES AND POWER LINES
                                          REPORTED DOWN THROUGHOUT
                                          THE TOWN REPORTED BY EMA

0450 AM    SUMMER HILL               IL   WIND DAMAGE
04/20/00   PIKE                           TREES DOWNED BLOCKING U.S.
                                          HIGHWAY 54 REPORTED BY
                                          COUNTY SHERIFF

0445 AM    O FALLON                  MO   WIND DAMAGE
04/20/00   ST CHARLES                     ROOF DAMAGED TO A BUILDING
                                          ON HOFF ROAD WEST OF TOWN
                                          REPORTED BY EMA

0455 AM    PITTSFIELD                IL   WIND DAMAGE
04/20/00   PIKE                           TREES DOWNED THROUGHOUT
                                          THE TOWN REPORTED BY
                                          COUNTY SHERIFF

0455 AM    VALLEY CITY               IL   WIND DAMAGE
04/20/00   PIKE                           METAL MACHINE SHED WAS
                                          BLOWN ACROSS I-72 SOUTH OF
                                          VALLEY CITY REPORTED BY
                                          ISP

0455 AM    KAMPSVILLE                IL   WIND DAMAGE
04/20/00   CALHOUN                        SEVERAL TREES BLOCKING
                                          STATE HIGHWAY 100 NEAR
                                          KAMPSVILLE REPORTED BY
                                          SHERIFF

0505 AM    JERSEYVILLE               IL   WIND DAMAGE
04/20/00   JERSEY                         CONSIDERABLE TREE DAMAGE
                                          BLOCKING HIGHWAY 16 10
                                          MILES WEST OF JERSEYVILLE
                                          REPORT ISP

0455 AM    BRUSSELS                  IL   WIND DAMAGE
04/20/00   CALHOUN                        BARN DESTROYED NEAR
                                          BRUSSELS REPORTED BY
                                          COUNTY SHERIFF

0510 AM    ELDRED                    IL   WIND DAMAGE
04/20/00   GREENE                         CONSIDERABLE TREES DOWNED
                                          ACROSS HIGHWAY 108 IN TOWN
                                          REPORTED BY ISP

0510 AM    ROSEDALE                  IL   WIND DAMAGE
04/20/00   JERSEY                         TREES DOWNED IN ROSEDALE
                                          REPORTED BY SHERIFF

0515 AM    CARROLLTON                IL   WIND DAMAGE
04/20/00   GREENE                         TREES AND POWER LINES
                                          DOWNED THROUGHOUT THE TOWN
                                          REPORTED BY SHERIFF

0525 AM    MACOUPIN                  IL   WIND DAMAGE
04/20/00   MODESTO                        WINDOWS BROKEN OUT OF
                                          HOME BY FLYING DEBRIS

MB/RP
Special weather statement, Apr 20, 7:15 AM CDT, 14 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
715 AM CDT THU APR 20 2000

...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY FOR A PART OF SOUTHWEST
ILLINOIS...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A
LINE FROM HILLSBORO IN MONTGOMERY COUNTY TO NASHVILLE IN WASHINGTON
COUNTY.

A COLD FRONT WILL PUSH INTO THE REGION DURING THE AFTERNOON.
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP AHEAD OF THE FRONT
WITHIN A VERY UNSTABLE AIRMASS.

STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

c

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:47 PM CDTSevere Thunderstorm WarningLSXPike33 min
Apr 19, 8:57 PM CDTSevere Thunderstorm WarningLSXCalhoun33 min
Apr 20, 3:46 AM CDTSevere Thunderstorm WarningLSXAdams49 min
Apr 20, 4:29 AM CDTSevere Thunderstorm WarningLSXCalhoun, Pike51 min
Apr 20, 4:49 AM CDTSevere Thunderstorm WarningLSXGreene, Jersey46 min
Apr 20, 5:06 AM CDTSevere Thunderstorm WarningLSXMacoupin49 min
Apr 20, 7:18 AM CDTSevere Thunderstorm WarningLSXJersey42 min
Apr 20, 8:02 AM CDTTornado WarningLSXMacoupin43 min
Apr 20, 8:54 AM CDTSevere Thunderstorm WarningLSXMontgomery51 min
Apr 20, 9:37 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette48 min
Apr 20, 10:27 AM CDTSevere Thunderstorm WarningLSXFayette48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.